Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is There Anyway To Stop Taking Eptoin Tablet?

My father who is 75 yrs old taking eptoin every day since last 25 years is there anyway he can stop taking this medicine he wants to stop taking this medicine
Mon, 19 Dec 2011
Report Abuse
  Anonymous's Response
's  Response

Hey that should not be stopped abruptly. It does cause a rebound phenomenon if stopped of a sudden. So do not take such decsisions. If there are no history of any episodes since the past year, then it shall be considered if at all the medication can be discontinued.

General & Family Physician Dr. Prahlad S. Patki's  Response
Welcome and thanks for this query.
Your local doctor who is treating your father is the best person to help you out. Eptoin has Phenytoin sodium as its active medicine. This drug has Anti epileptic activity and also has efficacy against Heart problems. It is also used in Trigaminal nerve problems.We need to know for what indication he is on Eptoin. This drug is comparitively safe , but never stop this drug abruptly. Its dose needs to be tapered while stopping the drug and it should be under doctors close supervision. Thanks and regards
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
He'll.Welcome to HCM forum.If the drug is being given for the epilepsy and your father has not had any epileptic fit for past 3 years,then medicine can be stopped after slowly tapering the dose.Nonetheless you must consult your doctor before stopping the medicine,as he is the best judge in your case.Thanks and good luck.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Epilepsy


Loading Online Doctors....
Is There Anyway To Stop Taking Eptoin Tablet?

Hey that should not be stopped abruptly. It does cause a rebound phenomenon if stopped of a sudden. So do not take such decsisions. If there are no history of any episodes since the past year, then it shall be considered if at all the medication can be discontinued.